Search health advice

Question

Posted by: | 21/03/2019

Q
Is constant dry cough caused by medication?

I'm 74 yrs old had endoscopy last week due to internal bleed & cauterized 2 blood leaks.Upon dismissal received new medication of pantoprazole and double up on baclofen. On 1 dose of baclofen for a month w/constant headache.Also taking 40 mg lisinopril and 20 mg simvastatin Have developed ongoing non-productive dry cough.Having CT chest next week & concerned any existing lesions may be misleading & as a result of medication.All began with severe back muscle spasms & excessive use of nsaids, since eliminated.

EXPERT’S REPLY

Posted 04/04/2019

A
The simvastatin could certainly cause muscle spasms and back pain. You need to ask your doctor to check you CK level. The lisinopril could be the cause of the dry cough. If you stop it, the cough should go away or substantially reduce within a few days. Restarting it will re-initiate the cough.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Advertisement

POLL

%
Thank you for participating

%
Thank You for subscribing!